This patient was shown at the clinical meeting of the St John's Hospital Dermatological Society, 7 December 1978.
Sézary syndrome: transformation to a high grade T-cell lymphoma after treatment with Cyclosporin A
Article first published online: 27 APR 2006
Clinical and Experimental Dermatology
Volume 8, Issue 2, pages 159–169, March 1983
How to Cite
CATTERALL, M.D., ADDIS, B.J., SMITH, J.L. and COODE, P.E. (1983), Sézary syndrome: transformation to a high grade T-cell lymphoma after treatment with Cyclosporin A. Clinical and Experimental Dermatology, 8: 159–169. doi: 10.1111/j.1365-2230.1983.tb01760.x
- Issue published online: 27 APR 2006
- Article first published online: 27 APR 2006
- Accepted for publication 16 November 1981
A 28-year-old patient with the Séry syndrome was treated with Cyclosporin A (CSA). After transient biochemical evidence of hepatic and renal toxicity his condition progressively improved as evidenced by diminished pruritus, partial resolution of erythroderma and reduction of circulating abnormal T-cells, Eight months after treatment, sudden clinical deterioration heralded development of an aggressive T-cell immunoblastic sarcoma with a leukaemic blood picture. Remission was induced by standard quadruple chemotherapy with reversion to Sézary syndrome, from which the patient eventually died. Recent reports suggest a high incidence of malignant lymphomas in transplant patients receiving CSA: some of these tumours are of B-cell origin but others have not been fully documented. In this case the abrupt and early change in the course of the disease following therapy with CSA raises the possibility that the drug accelerated or altered the natural history. The need for precise immunological characterisation of lymphomas arising in patients receiving CSA is emphasized.